Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 81, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 17, 2015, 3:35 AM CDT for Dallas County, Texas. It took effect at May 17, 2015, 3:44 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2015, 3:35 AM CDT (08:35 UTC)
- In effect from
- May 17, 2015, 3:44 AM CDT
- Expired
- May 17, 2015, 6:26 PM CDT
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 87.83 ft at May 17, 2015, 5:00 AM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 3:03 AM CDT, 32 minutes earlier.
Area forecast discussion, May 17, 3:03 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 303 AM CDT SUN MAY 17 2015 .DISCUSSION... CURRENT LINE OF CONVECTION WILL CONTINUE TO MOVE EAST THROUGH THE MORNING HOURS AND WE/LL KEEP THE FLASH FLOOD WATCH AS IS DUE TO REGENERATION OF CELLS DOWNSTREAM AND POTENTIAL FOR ECHO TRAINING. THE HI-RES SOLUTIONS INDICATE THE CONVECTION WILL DIMINISH AND MOVE OUT OF NORTH/CENTRAL TEXAS FOR THE AFTERNOON...BUT SOME LAGERS ARE POSSIBLE AND WILL KEEP CHANCE POPS ACROSS MUCH OF CWA AND THE EXISTING FLASH FLOOD WATCH AS IS THROUGH THE AFTERNOON. AS AN UPPER LOW TRANSLATES THROUGH THE NORTHERN PLAINS THIS EVENING...A TRAILING PIECE OF ENERGY OVER NEW MEXICO AND WEST TEXAS WILL MOVE NORTHEAST ACROSS OKLAHOMA. WITH UNSTABLE MOIST AIR REMAINING OVER THE REGION...THIS ENERGY WILL LIKELY PRODUCE ANOTHER ROUND OF CONVECTION ACROSS PORTIONS OF THE REGION SUNDAY NIGHT...ESPECIALLY FROM THE METROPLEX NORTHWARD AND EASTWARD...AND OVER THE SOUTHEAST COUNTIES ON MONDAY. CONFIDENCE IN THIS EVENT IS MODERATE BUT IS NOT HIGH ENOUGH FOR US TO EXTEND THE FLASH FLOOD WATCH INTO TONIGHT AT THE MOMENT. FOR NEXT WEEK...ANOTHER WEST COAST UPPER LOW WILL FORM AND EJECT OUT THROUGH THE CENTRAL ROCKIES ON TUESDAY. THIS WILL BE FOLLOWED BY ANOTHER WEST COAST UPPER LOW FORMATION ON WEDNESDAY NIGHT THAT WILL AGAIN MOVE THROUGH THE CENTRAL ROCKIES BY WEEKS END. THE NET RESULT OF THIS PATTERN WILL BE SOUTHWESTERLY FLOW ALOFT NEXT WEEK...A CONTINUED UNSTABLE AIR MASS FOR THE MOST PART...SEVERAL MORE RIPPLES OF SHORT WAVE ENERGY AND MORE DAILY CONVECTION. A FRONT WILL DRIFT TO THE RED RIVER OR INTO OUR NORTHERN COUNTIES MONDAY NIGHT/TUESDAY MORNING...AND WILL BE THE FOCUS FOR CONVECTION DURING THE DAY. THIS FRONT LIFTS BACK NORTH TUESDAY NIGHT...ONLY TO RETURN WEDNESDAY NIGHT. ONCE AGAIN...THE FRONT WILL BE THE FOCUS FOR CONVECTION WEDNESDAY THROUGH THURSDAY AND HAVE UPPED POPS AROUND IT. ISOLATED TO SCATTERED CONVECTION WILL CONTINUE FRIDAY THROUGH SATURDAY...MAINLY OVER THE NORTHWEST HALF OF THE CWA. THERE ARE NO SIGNIFICANT CHANGES TO MAX/MIN TEMPERATURES DURING THIS FORECAST. WE EXPECTED THEM TO REMAIN NEAR SEASONAL WITH AN EXCEPTION ON THURSDAY AND FRIDAY MORNING AS SLIGHTLY COOLER AIR INVADES THE NORTHERN THIRD BEHIND A COLD FRONT. 75 && .AVIATION... /ISSUED 1213 AM CDT SUN MAY 17 2015/ A LINE OF THUNDERSTORMS WEST OF THE METROPLEX HAS RECENTLY ACCELERATED...AND SHOULD PUSH THROUGH THE DALLAS-FORT WORTH TAF SITES NOW THROUGH 08Z. GUSTY WEST WINDS WILL ACCOMPANY THE LINE IN ADDITION TO FREQUENT LIGHTNING. ADDITIONAL CONVECTION WILL REMAIN POSSIBLE ON THE BACK SIDE OF THE SQUALL LINE...AND WE WILL MAINTAIN THE VCTS IN THE METROPLEX THROUGH 10Z. MVFR CIGS SHOULD DEVELOP 10-12Z BEFORE IMPROVING LATE MORNING. FOR KACT...CONVECTION WILL HOLD OFF UNTIL 08Z OR 09Z. STORMS IN THIS AREA WILL LIKELY BE MOVING SLOWER AND SHOULD NOT PACK QUITE THE WINDS AS THE ACTIVITY FARTHER NORTH. HI-RES GUIDANCE IS NOW SHOWING ADDITIONAL CONVECTION SUNDAY EVENING AS A SUBTLE SHORTWAVE LIFTS NORTHEAST IN THE SOUTHWEST FLOW ALOFT. OUTFLOW FROM TONIGHT/S CONVECTION WILL LIKELY PROVIDE FOCUS FOR DEVELOPMENT...AND THE LOCATION OF MESOSCALE BOUNDARIES WILL DETERMINE WHERE ADDITIONAL STORMS MAY DEVELOP. FOR NOW...WE WILL INDICATE VCTS AT ALL LOCATIONS BY 18/02Z...AND WILL BE ABLE TO REFINE THIS PART OF THE FORECAST IN LATER TAFS AS NEWER DATA IS RECEIVED. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 83 69 82 / 30 60 30 30 50 WACO, TX 83 70 83 69 84 / 60 50 60 30 30 PARIS, TX 82 69 81 67 81 / 60 60 50 30 30 DENTON, TX 84 68 84 67 81 / 30 60 30 30 50 MCKINNEY, TX 83 68 83 67 81 / 30 60 30 30 40 DALLAS, TX 85 70 84 70 82 / 30 60 40 30 40 TERRELL, TX 84 69 82 68 83 / 60 60 50 30 30 CORSICANA, TX 83 70 81 69 83 / 70 60 60 30 30 TEMPLE, TX 83 70 83 69 84 / 70 50 60 20 30 MINERAL WELLS, TX 84 67 84 67 81 / 30 30 30 30 60 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR TXZ091>095- 100>107-115>121-129>134-141. FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR TXZ147-148-158-160>162-174-175. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ122-123-135- 142>146-156-157-159. && /75
Hazardous weather outlook, May 17, 3:33 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 333 AM CDT SUN MAY 17 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 333 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE BIGGER THREAT WILL BE FROM FLASH FLOODING...ESPECIALLY SOUTHEAST OF A LINE FROM EMORY TO HILLSBORO TO GOLDTHWAITE WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY SOUTHEAST OF A LINE FROM EMORY TO HILLSBORO TO GOLDTHWAITE.
In the hours before
Local storm report, May 17, 12:46 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 4 S SPRINGTOWN 32.91N 97.68W
05/17/2015 PARKER TX FIRE DEPT/RESCUE
2-CAR GARAGE DESTROYED NEAR HWY 51 AND CARTER ROADSpecial weather statement, May 17, 1:14 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 AM CDT SUN MAY 17 2015
TXZ093-104-170700-
GRAYSON TX-COLLIN TX-
114 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON AND NORTHERN COLLIN
COUNTIES UNTIL 200 AM CDT...
AT 113 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROSPER...OR NEAR MCKINNEY...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3385 9686 3387 9681 3382 9676 3383 9671
3392 9666 3389 9658 3384 9662 3382 9653
3377 9650 3377 9642 3373 9638 3334 9639
3335 9629 3327 9630 3308 9679 3317 9684
3340 9684 3342 9694 3395 9694 3396 9692
TIME...MOT...LOC 0613Z 242DEG 43KT 3321 9675
30Local storm report, May 17, 1:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 4 WNW MILLSAP 32.77N 98.08W
05/15/2015 PARKER TX PUBLIC
PART OF THE ROOF OF A FRAME HOUSE REMOVED. TRAILER HOME
PUSHED OFF PINNINGS ABT 2 FT. METAL POLES RIPPED OUTOF
GROUND.Local storm report, May 17, 1:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 4 WNW MILLSAP 32.77N 98.08W
05/16/2015 PARKER TX PUBLIC
PART OF THE ROOF OF A FRAME HOUSE REMOVED. TRAILER HOME
PUSHED OFF PINNINGS ABT 2 FT. METAL POLES RIPPED OUTOF
GROUND.Special weather statement, May 17, 1:44 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 AM CDT SUN MAY 17 2015
TXZ094-105-170730-
HUNT TX-FANNIN TX-
144 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND FANNIN COUNTIES
UNTIL 230 AM CDT...
AT 143 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLS TO 6 MILES
SOUTHWEST OF WHITEWRIGHT TO NEAR FARMERSVILLE...AND MOVING EAST AT 45
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BONHAM...COMMERCE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE
CITY...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...RAVENNA...
BONHAM STATE PARK...TRENTON...LADONIA...PECAN GAP...WINDOM AND
NEYLANDVILLE.
LAT...LON 3388 9591 3384 9585 3322 9586 3315 9630
3335 9629 3334 9639 3371 9638 3370 9632
3375 9630 3376 9626 3375 9619 3380 9616
3386 9599 3386 9595 3388 9592
TIME...MOT...LOC 0643Z 252DEG 38KT 3366 9638 3344 9645 3322 9640
92Local storm report, May 17, 3:28 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM TSTM WND DMG DENISON 33.75N 96.55W
05/17/2015 GRAYSON TX BROADCAST MEDIA
ROOF AND SIDING DAMAGE TO HOMES. LARGE LIMBS DOWN. POWER
LINES DOWNED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| May 16, 8:23 PM CDT | River Flood Warning | FWD | Hunt | 48 hr |
| May 16, 8:23 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 48 hr |
| May 16, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| May 16, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 16, 9:16 PM CDT | River Flood Warning | FWD | Collin | 44 hr |
| May 16, 9:24 PM CDT | Special Weather Statement | FWD | Jack | 51 min |
| May 16, 9:47 PM CDT | Special Weather Statement | FWD | Stephens | 58 min |
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 60 min |
| May 16, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 57 min |
| May 16, 10:36 PM CDT | Areal Flood Advisory | FWD | Stephens | 3 hr |
| May 16, 10:41 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 16, 10:50 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 16, 10:57 PM CDT | Special Weather Statement | FWD | Jack | 48 min |
| May 16, 11:16 PM CDT | Special Weather Statement | FWD | Palo Pinto | 44 min |
| May 16, 11:18 PM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 3 hr |
| May 16, 11:31 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 59 min |
| May 16, 11:58 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| May 17, 12:03 AM CDT | Special Weather Statement | FWD | Comanche, Erath, Hood | 42 min |
| May 17, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 53 min |
| May 17, 1:06 AM CDT | Areal Flood Advisory | FWD | Erath, Hood | 3 hr |
| May 17, 1:14 AM CDT | Special Weather Statement | FWD | Collin, Grayson | 46 min |
| May 17, 1:44 AM CDT | Special Weather Statement | FWD | Fannin | 46 min |
| May 17, 1:58 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 17, 2:26 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| May 17, 2:37 AM CDT | Flash Flood Warning | FWD | Comanche, Erath | 3 hr |
| May 17, 3:04 AM CDT | Areal Flood Advisory | FWD | Fannin, Lamar | 3 hr |
| May 17, 3:13 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| May 17, 3:50 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 17, 4:01 AM CDT | Areal Flood Advisory | FWD | Bosque, Comanche, Hamilton, Mills | 3 hr |
| May 17, 4:07 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 3 hr |
| May 17, 5:24 AM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 17, 5:28 AM CDT | Areal Flood Advisory | FWD | Coryell | 3 hr |
| May 17, 5:33 AM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| May 17, 5:44 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 17, 5:50 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| May 17, 6:26 AM CDT | River Flood Warning | FWD | Tarrant | 16 hr |
| May 17, 6:44 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Ellis, Johnson, Rockwall and 1 more | 3 hr |
| May 17, 6:47 AM CDT | River Flood Warning | FWD | Kaufman | 11 hr |
| May 17, 6:55 AM CDT | Flash Flood Watch | FWD | Henderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more | 5 hr |
| May 17, 7:02 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 118 min |
| May 17, 7:09 AM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Henderson, Kaufman, Leon and 5 more | 3 hr |
| May 17, 7:31 AM CDT | Areal Flood Advisory | FWD | Lamar | 3 hr |
| May 17, 8:12 AM CDT | Areal Flood Warning | FWD | Johnson | 6 hr |
| May 17, 8:26 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis, Tarrant | 3 hr |
| May 17, 9:17 AM CDT | River Flood Warning | FWD | Navarro | 70 hr |
| May 17, 9:17 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 7 days |
| May 17, 10:13 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.